Hail, Marion
- When
- May 11, 2:30 PM EST
- Where
- Marion County, 1.83 mi NW of Luddersville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 29.170, -82.470
Surface high pressure was over northern Florida with a mean layer but light south-southwest flow. Sea breezes over an unstable airmass sparked a few strong storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Surface high pressure was over northern Florida with a mean layer but light south-southwest flow. Sea breezes over an unstable airmass sparked a few strong storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 11, 8:52 AM EST, 5 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 952 AM EDT MON MAY 11 2015 .UPDATE...SFC HIGH PRES RIDGE IS OVER N CENTRAL FL AREA WITH LIGHT SW TO S LOW LEVEL FLOW PER JAX 12Z SOUNDING. OVERALL...MORE AVAILABLE MOISTURE TODAY COMPARED TO SUNDAY ESPECIALLY IN THE MID LEVELS. 850 MB TEMPS ARE WARMER AS WELL SO WE SHOULD CONTINUE WITH OUR WELL ABOVE NORMAL HIGH TEMPS. WE CAME WITHIN 1 DEG OF THE RECORD HIGH FOR JAX ON SUNDAY. EXPECTING LOWER 90S INLAND (LIKELY SOME MID 90 DEG READINGS) AND MID TO UPPER 80S AT THE BEACHES AREA. MODIFIED SOUNDING YIELDS GOOD CAPE VALUES POSSIBLY AROUND THE 2300 J/KG BUT MEAN LAYER WINDS ARE LESS THAN 10 KT. MAIN FORCING WILL BE THE E COAST SEA BREEZE AS IT MOVES INLAND DURING THE AFTN...THEN COLLIDING WITH W COAST SEA BREEZE LATE AFTN/EVENING. LINGERING SUBSIDENCE ALOFT WILL LIKELY LIMIT RAIN CHANCES. FCST LOOKS GOOD WITH ISOLD TO SCATTERED COVERAGE. HIGHER CHANCES ANTICIPATED FROM MARION COUNTY THROUGH ALACHUA AND PUTNAM COUNTIES. ISOLD TO SCT CONVECTION WILL WANE IN THE EVENING...STILL FOCUSED OVER INLAND NE FL. && .AVIATION....PREVAILING VFR. GENERALLY ISOLATED SHOWERS/STORMS THIS AFTERNOON AFT 18Z BUT CONFIDENCE NOT HIGH ENOUGH AT THIS TIME TO INCLUDE IN TAFS...BUT HIGHER CHANCES LOOK TO BE AT GNV AND VQQ...AND A BRIEF CHANCE (~15-20 PERCENT) AT JAX AND CRG. && .MARINE...LITTLE CHANGE IN THE FCST OTHER THAN TWEAKING WEATHER WORDING AS WE EXPECT CHANCES TO BE PRIMARILY OVER LAND REST OF TODAY. WIND WILL PICK UP FROM THE S AND SE UP TO 15 KT AT TIMES THIS AFTN. SEAS 2-4 FT. RIP CURRENTS: LOW RISK THROUGH TUESDAY DUE TO MINIMAL SWELLS. && .PRELIMINARY POINT TEMPS/POPS... AMG 94 66 92 68 / 10 10 20 20 SSI 86 72 86 69 / 10 20 10 20 JAX 91 68 91 69 / 20 20 30 20 SGJ 86 71 86 70 / 20 20 20 20 GNV 92 67 92 69 / 20 20 30 30 OCF 92 68 92 69 / 30 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 142 PM EDT MON MAY 11 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-120900- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 142 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON JUST INLAND FROM THE COAST...WITH THE BEST CHANCE OF STORMS OVER INTERIOR NORTHEAST FLORIDA. SLOW MOVING SHOWERS AND STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/ARS
The Tampa radar (KTBW), 163 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was blown down on a home on Lake Marietta Drive. The cost of damage was unknown but estimated for this event to be included in Storm Data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568921, 568922.